2015, 9(4): 935-950. doi: 10.3934/ipi.2015.9.935

Boundary and scattering rigidity problems in the presence of a magnetic field and a potential

1. 

Department of Mathematics, University of Washington, Seattle, WA 98195-4350

2. 

DPMMS, Centre for Mathematical Sciences, Cambridge CB3 0WB, United Kingdom

Received  February 2015 Revised  June 2015 Published  October 2015

In this paper, we consider a compact Riemannian manifold with boundary, endowed with a magnetic potential $\alpha$ and a potential $U$. For brevity, this type of systems are called $\mathcal{MP}$-systems. On simple $\mathcal{MP}$-systems, we consider both the boundary rigidity problem and scattering rigidity problem. Unlike the cases of geodesic or magnetic systems, knowing boundary action functions or scattering relations for only one energy level is insufficient to uniquely determine a simple $\mathcal{MP}$-system up to natural obstructions, even under the assumption that the boundary restriction of the system is given, and we provide some counterexamples. By reducing an $\mathcal{MP}$-system to the corresponding magnetic system and applying the results of [6] on simple magnetic systems, we prove rigidity results for metrics in a given conformal class, for simple real analytic $\mathcal{MP}$-systems and for simple two-dimensional $\mathcal{MP}$-systems.
Citation: Yernat M. Assylbekov, Hanming Zhou. Boundary and scattering rigidity problems in the presence of a magnetic field and a potential. Inverse Problems & Imaging, 2015, 9 (4) : 935-950. doi: 10.3934/ipi.2015.9.935
References:
[1]

D. V. Anosov and Y. G. Sinai, Certain smooth ergodic systems [Russian],, Uspekhi Mat. Nauk, 22 (1967), 107.

[2]

V. I. Arnold, Some remarks on flows of line elements and frames,, Sov. Math. Dokl., 138 (1961), 255.

[3]

V. I. Arnold and A. B. Givental, Symplectic Geometry,, Dynamical Systems IV, (1990).

[4]

C. B. Croke, Rigidity and distance between boundary points,, J. Diff. Geom., 33 (1991), 445.

[5]

C. B. Croke, Rigidity theorems in Riemannian geometry,, in Geometric Methods in Inverse Problems and PDE Control, (2004), 47. doi: 10.1007/978-1-4684-9375-7_4.

[6]

N. S. Dairbekov, G. P. Paternain, P. Stefanov and G. Uhlmann, The boundary rigidity problem in the presence of a magnetic field,, Adv. Math., 216 (2007), 535. doi: 10.1016/j.aim.2007.05.014.

[7]

N. S. Dairbekov and G. Uhlmann, Reconstructing the metric and magnetic field from the scattering relation,, Inverse Problems and Imaging, 4 (2010), 397. doi: 10.3934/ipi.2010.4.397.

[8]

M. L. Gerver and N. S. Nadirashvili, Inverse problem of mechanics at high energies,, (Russian) Comput. Seismology, 15 (1983), 118.

[9]

P. Herreros, Scattering boundary rigidity in the presence of a magnetic field,, Comm. Anal. Geom., 20 (2012), 501. doi: 10.4310/CAG.2012.v20.n3.a3.

[10]

P. Herreros and J. Vargo, Scattering rigidity for analytic Riemannian manifolds with a possible magnetic field,, J. Geom. Anal., 21 (2011), 641. doi: 10.1007/s12220-010-9162-z.

[11]

A. Jollivet, On inverse problems in electromagnetic field in classical mechanics at fixed energy,, J. Geom. Anal., 17 (2007), 275. doi: 10.1007/BF02930725.

[12]

V. V. Kozlov, Calculus of variations in the large and classical mechanics,, (Russian) Uspekhi Mat. Nauk, 40 (1985), 33.

[13]

R. Michel, Sur la rigidité imposée par la longueur des géodésiques,, Invent. Math., 65 (1981), 71. doi: 10.1007/BF01389295.

[14]

R. G. Mukhometov, On a problem of reconstructing Riemannian metrics,, (Russian) Sibirsk. Mat. Zh., 22 (1981), 119.

[15]

R. G. Mukhometov and V. G. Romanov, On the problem of finding an isotropic Riemannian metric in $n$-dimensional space,, (Russian) Dokl. Akad. Nauk SSSR, 243 (1978), 41.

[16]

S. P. Novikov, Variational methods and periodic solutions of equations of Kirchhoff type. II,, (Russian) Funktsional. Anal. i Prilozhen., 15 (1981), 37.

[17]

S. P. Novikov, Hamiltonian formalism and a multivalued analogue of Morse theory,, (Russian) Uspekhi Mat. Nauk, 37 (1982), 3.

[18]

S. P. Novikov and I. Shmel'tser, Periodic solutions of the Kirchhoff equations for the free motion of a rigid body in a liquid, and the extended Lyusternik-Schnirelmann-Morse theory. I,, (Russian) Funktsional. Anal. i Prilozhen., 15 (1981), 54.

[19]

R. G. Novikov, Small angle scattering and X-ray transform in classical mechanics,, Ark. Mat., 37 (1999), 141. doi: 10.1007/BF02384831.

[20]

G. P. Paternain and M. Paternain, Anosov geodesic flows and twisted symplectic structures,, in International Conference on Dynamical Systems (Montevideo, (1995), 132.

[21]

L. Pestov and G. Uhlmann, Two dimensional compact simple Riemannian manifolds are boundary distance rigid,, Ann. of Math., 161 (2005), 1093. doi: 10.4007/annals.2005.161.1093.

[22]

V. A. Sharafutdinov, Integral Geometry of Tensor Fields,, VSP, (1994). doi: 10.1515/9783110900095.

[23]

P. Stefanov and G. Uhlmann, Stability estimates for the X-ray transform of tensor fields and boundary rigidity,, Duke Math. J., 123 (2004), 445. doi: 10.1215/S0012-7094-04-12332-2.

[24]

P. Stefanov and G.Uhlmann, Boundary rigidity and stability for generic simple metrics,, J. Amer. Math. Soc., 18 (2005), 975. doi: 10.1090/S0894-0347-05-00494-7.

[25]

P. Stefanov and G. Uhlmann, Recent progress on the boundary rigidity problem,, Electron. Res. Announc. Amer. Math. Soc., 11 (2005), 64. doi: 10.1090/S1079-6762-05-00148-4.

[26]

P. Stefanov, G. Uhlmann and A. Vasy, Boundary rigidity with partial data,, preprint, (). doi: 10.1090/jams/846.

show all references

References:
[1]

D. V. Anosov and Y. G. Sinai, Certain smooth ergodic systems [Russian],, Uspekhi Mat. Nauk, 22 (1967), 107.

[2]

V. I. Arnold, Some remarks on flows of line elements and frames,, Sov. Math. Dokl., 138 (1961), 255.

[3]

V. I. Arnold and A. B. Givental, Symplectic Geometry,, Dynamical Systems IV, (1990).

[4]

C. B. Croke, Rigidity and distance between boundary points,, J. Diff. Geom., 33 (1991), 445.

[5]

C. B. Croke, Rigidity theorems in Riemannian geometry,, in Geometric Methods in Inverse Problems and PDE Control, (2004), 47. doi: 10.1007/978-1-4684-9375-7_4.

[6]

N. S. Dairbekov, G. P. Paternain, P. Stefanov and G. Uhlmann, The boundary rigidity problem in the presence of a magnetic field,, Adv. Math., 216 (2007), 535. doi: 10.1016/j.aim.2007.05.014.

[7]

N. S. Dairbekov and G. Uhlmann, Reconstructing the metric and magnetic field from the scattering relation,, Inverse Problems and Imaging, 4 (2010), 397. doi: 10.3934/ipi.2010.4.397.

[8]

M. L. Gerver and N. S. Nadirashvili, Inverse problem of mechanics at high energies,, (Russian) Comput. Seismology, 15 (1983), 118.

[9]

P. Herreros, Scattering boundary rigidity in the presence of a magnetic field,, Comm. Anal. Geom., 20 (2012), 501. doi: 10.4310/CAG.2012.v20.n3.a3.

[10]

P. Herreros and J. Vargo, Scattering rigidity for analytic Riemannian manifolds with a possible magnetic field,, J. Geom. Anal., 21 (2011), 641. doi: 10.1007/s12220-010-9162-z.

[11]

A. Jollivet, On inverse problems in electromagnetic field in classical mechanics at fixed energy,, J. Geom. Anal., 17 (2007), 275. doi: 10.1007/BF02930725.

[12]

V. V. Kozlov, Calculus of variations in the large and classical mechanics,, (Russian) Uspekhi Mat. Nauk, 40 (1985), 33.

[13]

R. Michel, Sur la rigidité imposée par la longueur des géodésiques,, Invent. Math., 65 (1981), 71. doi: 10.1007/BF01389295.

[14]

R. G. Mukhometov, On a problem of reconstructing Riemannian metrics,, (Russian) Sibirsk. Mat. Zh., 22 (1981), 119.

[15]

R. G. Mukhometov and V. G. Romanov, On the problem of finding an isotropic Riemannian metric in $n$-dimensional space,, (Russian) Dokl. Akad. Nauk SSSR, 243 (1978), 41.

[16]

S. P. Novikov, Variational methods and periodic solutions of equations of Kirchhoff type. II,, (Russian) Funktsional. Anal. i Prilozhen., 15 (1981), 37.

[17]

S. P. Novikov, Hamiltonian formalism and a multivalued analogue of Morse theory,, (Russian) Uspekhi Mat. Nauk, 37 (1982), 3.

[18]

S. P. Novikov and I. Shmel'tser, Periodic solutions of the Kirchhoff equations for the free motion of a rigid body in a liquid, and the extended Lyusternik-Schnirelmann-Morse theory. I,, (Russian) Funktsional. Anal. i Prilozhen., 15 (1981), 54.

[19]

R. G. Novikov, Small angle scattering and X-ray transform in classical mechanics,, Ark. Mat., 37 (1999), 141. doi: 10.1007/BF02384831.

[20]

G. P. Paternain and M. Paternain, Anosov geodesic flows and twisted symplectic structures,, in International Conference on Dynamical Systems (Montevideo, (1995), 132.

[21]

L. Pestov and G. Uhlmann, Two dimensional compact simple Riemannian manifolds are boundary distance rigid,, Ann. of Math., 161 (2005), 1093. doi: 10.4007/annals.2005.161.1093.

[22]

V. A. Sharafutdinov, Integral Geometry of Tensor Fields,, VSP, (1994). doi: 10.1515/9783110900095.

[23]

P. Stefanov and G. Uhlmann, Stability estimates for the X-ray transform of tensor fields and boundary rigidity,, Duke Math. J., 123 (2004), 445. doi: 10.1215/S0012-7094-04-12332-2.

[24]

P. Stefanov and G.Uhlmann, Boundary rigidity and stability for generic simple metrics,, J. Amer. Math. Soc., 18 (2005), 975. doi: 10.1090/S0894-0347-05-00494-7.

[25]

P. Stefanov and G. Uhlmann, Recent progress on the boundary rigidity problem,, Electron. Res. Announc. Amer. Math. Soc., 11 (2005), 64. doi: 10.1090/S1079-6762-05-00148-4.

[26]

P. Stefanov, G. Uhlmann and A. Vasy, Boundary rigidity with partial data,, preprint, (). doi: 10.1090/jams/846.

[1]

Piero D'Ancona, Mamoru Okamoto. Blowup and ill-posedness results for a Dirac equation without gauge invariance. Evolution Equations & Control Theory, 2016, 5 (2) : 225-234. doi: 10.3934/eect.2016002

[2]

Plamen Stefanov and Gunther Uhlmann. Recent progress on the boundary rigidity problem. Electronic Research Announcements, 2005, 11: 64-70.

[3]

Gilles Carbou, Stéphane Labbé, Emmanuel Trélat. Smooth control of nanowires by means of a magnetic field. Communications on Pure & Applied Analysis, 2009, 8 (3) : 871-879. doi: 10.3934/cpaa.2009.8.871

[4]

Nurlan Dairbekov, Gunther Uhlmann. Reconstructing the metric and magnetic field from the scattering relation. Inverse Problems & Imaging, 2010, 4 (3) : 397-409. doi: 10.3934/ipi.2010.4.397

[5]

Uri Bader, Roman Muchnik. Boundary unitary representations-irreducibility and rigidity. Journal of Modern Dynamics, 2011, 5 (1) : 49-69. doi: 10.3934/jmd.2011.5.49

[6]

Vladimir Georgiev, Atanas Stefanov, Mirko Tarulli. Smoothing-Strichartz estimates for the Schrodinger equation with small magnetic potential. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 771-786. doi: 10.3934/dcds.2007.17.771

[7]

Michael Goldberg. Strichartz estimates for Schrödinger operators with a non-smooth magnetic potential. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 109-118. doi: 10.3934/dcds.2011.31.109

[8]

J. I. Díaz, J. F. Padial. On a free-boundary problem modeling the action of a limiter on a plasma. Conference Publications, 2007, 2007 (Special) : 313-322. doi: 10.3934/proc.2007.2007.313

[9]

Mingqi Xiang, Patrizia Pucci, Marco Squassina, Binlin Zhang. Nonlocal Schrödinger-Kirchhoff equations with external magnetic field. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1631-1649. doi: 10.3934/dcds.2017067

[10]

Amer Rasheed, Aziz Belmiloudi, Fabrice Mahé. Dynamics of dendrite growth in a binary alloy with magnetic field effect. Conference Publications, 2011, 2011 (Special) : 1224-1233. doi: 10.3934/proc.2011.2011.1224

[11]

Jiying Ma, Dongmei Xiao. Nonlinear dynamics of a mathematical model on action potential duration and calcium transient in paced cardiac cells. Discrete & Continuous Dynamical Systems - B, 2013, 18 (9) : 2377-2396. doi: 10.3934/dcdsb.2013.18.2377

[12]

Pierluigi Colli, Gianni Gilardi, Gabriela Marinoschi, Elisabetta Rocca. Optimal control for a phase field system with a possibly singular potential. Mathematical Control & Related Fields, 2016, 6 (1) : 95-112. doi: 10.3934/mcrf.2016.6.95

[13]

Pierluigi Colli, Gianni Gilardi, Gabriela Marinoschi, Elisabetta Rocca. Optimal control for a conserved phase field system with a possibly singular potential. Evolution Equations & Control Theory, 2018, 7 (1) : 95-116. doi: 10.3934/eect.2018006

[14]

Junde Wu, Shangbin Cui. Asymptotic behavior of solutions for parabolic differential equations with invariance and applications to a free boundary problem modeling tumor growth. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 737-765. doi: 10.3934/dcds.2010.26.737

[15]

Joel Andersson, Leo Tzou. Stability for a magnetic Schrödinger operator on a Riemann surface with boundary. Inverse Problems & Imaging, 2018, 12 (1) : 1-28. doi: 10.3934/ipi.2018001

[16]

Alex H. Ardila. Stability of standing waves for a nonlinear SchrÖdinger equation under an external magnetic field. Communications on Pure & Applied Analysis, 2018, 17 (1) : 163-175. doi: 10.3934/cpaa.2018010

[17]

Martin Seehafer. A local existence result for a plasma physics model containing a fully coupled magnetic field. Kinetic & Related Models, 2009, 2 (3) : 503-520. doi: 10.3934/krm.2009.2.503

[18]

Tetsuya Ishiwata, Kota Kumazaki. Structure preserving finite difference scheme for the Landau-Lifshitz equation with applied magnetic field. Conference Publications, 2015, 2015 (special) : 644-651. doi: 10.3934/proc.2015.0644

[19]

Jianjun Chen, Wancheng Sheng. The Riemann problem and the limit solutions as magnetic field vanishes to magnetogasdynamics for generalized Chaplygin gas. Communications on Pure & Applied Analysis, 2018, 17 (1) : 127-142. doi: 10.3934/cpaa.2018008

[20]

Yu Tian, John R. Graef, Lingju Kong, Min Wang. Existence of solutions to a multi-point boundary value problem for a second order differential system via the dual least action principle. Conference Publications, 2013, 2013 (special) : 759-769. doi: 10.3934/proc.2013.2013.759

2017 Impact Factor: 1.465

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]